Alert archive / Vermont / Special Weather Statements in 2015

Special Weather Statement, NWS Gray, ME

August 4, 2015Essex County, Vermont

NWS Gray, ME issued this special weather statement at Aug 4, 2015, 1:13 PM EDT for Essex County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 1:13 PM EDT (17:13 UTC)
Expired
Aug 4, 2015, 1:45 PM EDT
In force
32 min
Issued by
NWS Gray, ME

County Essex County, VT

The radar

The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS81 KGYX 041713
SPSGYX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
113 PM EDT TUE AUG 4 2015
 
NHZ001>003-041745-
NORTHERN GRAFTON NH-NORTHERN COOS NH-SOUTHERN COOS NH-
113 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN COOS COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 145 PM EDT

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER PASSUMPSIC...MOVING TO THE NORTHEAST AT
  45 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  LANCASTER...
  BARNET...
  NORTH STRATFORD...
  AND STRATFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4432 7203 4435 7182 4440 7179 4441 7171
      4449 7163 4448 7163 4450 7158 4454 7158
      4456 7160 4456 7156 4459 7154 4475 7163
      4479 7157 4487 7154 4448 7129 4416 7204
      4419 7206 4424 7205 4428 7207
TIME...MOT...LOC 1712Z 241DEG 39KT 4435 7203 

$$
MLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:05 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 4, 1:05 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
105 PM EDT TUE AUG 4 2015

.SYNOPSIS...
PERSISTENT LOW PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING
THE THREAT OF SHOWERS AND THUNDERSTORMS BOTH TODAY AND WEDNESDAY.
A FEW STORMS COULD BE SEVERE LATER TODAY WITH STRONG WINDS AND
LARGE HAIL...WITH ANOTHER ROUND OF STRONG STORMS POSSIBLE
WEDNESDAY AFTERNOON. COOLER AIR MOVES IN FOR THE MID TO LATE WEEK
PERIOD...AND IT WILL BE MAINLY DRY...ALTHOUGH SCATTERED SHOWERS
WILL BE POSSIBLE IN THE MOUNTAINS THURSDAY. FRIDAY LOOKS MOSTLY
DRY FOR NOW. THERE IS CHANCE FOR SOME RAIN OVER THE WEEKEND AS LOW
PRESSURE JUST OFF THE COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NH AND
WESTERNA AND SOUTHERN MAINE UNTIL 8 PM TONIGHT. THE ENVIRONMENT
IS FAVORABLE FOR THUNDERSTORMS TO CONTINUE THEIR TRENDS OF
BECOMING MORE NUMEROUS AND INTENSIFYING TO SEVERE LEVELS.

MESOSCALE UPDATE...SOME MINOR ADJUSTMENTS TO SET FORECAST UP
BEFORE THINGS GET BUSY WITH TSTMS. AT THIS TIME CU FIELD IN NRN
NEW ENGLAND IS QUICKLY BECOMING AGITATED...AND BANDS OF TSTMS ARE
ALREADY IN DEVELOPMENT ACROSS VT. INITIALLY STORMS WILL CARRY A
LARGE HAIL THREAT...GRADUALLY BUILDING UPSCALE INTO CLUSTERS WITH
A WIND THREAT. THETA-E AXIS IS BUILDING INTO SRN NH AND FAR SWRN
ME...THIS IS WHERE INSTABILITY WILL BE THE GREATEST TODAY.
LIKEWISE...THE HIGHEST THREAT FOR SIGNIFICANT SEVERE WX WILL EXIST
IN THESE REGIONS OF THE FORECAST AREA.

AS FOR THIS AFTERNOON...BASED ON LATEST AVAILABLE GUIDANCE...THE
THREAT FOR SEVERE TSTMS CONTINUES FOR MUCH OF THE FORECAST AREA
S OF THE MTNS. DRIER AIR IS ADVECTING IN FROM THE N...THOUGH MID
60S DEWPOINTS RESIDE ALONG THE COASTAL PLAIN. IN THE WAKE OF
MORNING MCS ABUNDANT SUNSHINE WILL WARM THOSE AREAS INTO THE 80S.
RESIDUAL MID LEVEL LAPSE RATES ON THE ORDER OF 6.5 C/KM WILL
SUPPORT CAPE VALUES INCREASING TO AT LEAST 1500 J/KG NEAR THE
COAST. STRONGER FORCING ARRIVES THIS AFTERNOON IN THE FORM OF THE
LEFT EXIT REGION OF A NEAR 90 KT UPPER JET.

THE END RESULT IS AT LEAST SCATTERED TSTMS ARE EXPECTED TO DEVELOP
ACROSS CENTRAL PORTIONS OF THE FORECAST AREA...AND MOVE TOWARDS
THE COAST...AS INDIVIDUAL CELLS PROPAGATE NEWD. SHEAR IS FORECAST
TO BE STRONGER THAN YESTERDAY...SO STORMS WILL BE ORGANIZED WITH
ALL MODES POSSIBLE...INCLUDING DISCRETE CELLS AND CLUSTERS. STRONG
FLOW ALOFT WILL SUPPORT A DAMAGING WIND THREAT...AND LOWERED
FREEZING LEVELS WILL AID IN DISCRETE CELLS POSSESSING A HAIL
THREAT AS WELL. RESIDUAL BOUNDARIES FROM PREVIOUS NIGHT/S
CONVECTION AND ANY MARINE/SEA BREEZE FRONT WILL ALSO CARRY A NON-
ZERO TORNADO THREAT...BUT WIND AND HAIL APPEAR TO BE THE MAIN
CONCERN. THE MOIST ENVIRONMENT AND STRONG FORCING WILL ALSO RESULT
IN EFFICIENT RNFL IN STRONGER STORMS.

FORECAST WILL BE UPDATED AS NECESSARY WITH ANY CHANGES TO THE
EXPECTED EVOLUTION THIS AFTERNOON.

PREV DISC...
AT 06Z...A PREFRONTAL TROUGH WAS DRAPED ACROSS THE FORECAST AREA
WITH A COLD FRONT OVER THE EASTERN GREAT LAKES. FOR TODAY...THE
FRONT WILL INCH EASTWARD WITH CONVECTION INCREASING IN COVERAGE
WITH DAYTIME HEATING AND APPROACH OF UPPER IMPULSE AND ASSOCIATED
SURFACE COLD FRONT. MODIFIED BUFKIT FORECAST SOUNDINGS FROM
NAM/GFS YIELD CAPES NEAR 2000 J/KG AND MODERATE SHEAR. EXPECT
ORGANIZED STORMS AND LINE SEGMENTS ONCE AGAIN TODAY WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGHS WILL RANGE FROM
70S IN THE MOUNTAINS TO THE 80S ELSEWHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT WILL CLEAR THE AREA OVERNIGHT...BRINGING COOLER
AND DRIER AIR BACK TO THE REGION. WITH LOWS IN THE 50S AND LOWER
60S. WEDNESDAY WILL PROVE TO BE ANOTHER INTERESTING DAY AS COOL
CYCLONIC FLOW..DAYTIME HEATING AND PASSING IMPULSE PRODUCE ANOTHER
ROUND OF CONVECTION WITH POTENTIAL FOR SMALL HAIL AND GUSTY WINDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH IMPACT WEATHER: NONE.
500 MB PATTERN STARTS WITH STRENGTHENING RIDGES OVER THE SRN CONUS
AND MEAN TOUGHING IN THE NERN US. WHILE THERE IS SOME FLATTENING
OF THE TROUGH TOWARD THE END OF THE WEEK...THE GENERAL TREND IS
FOR THE TROUGH TO HOLD TO SOME DEGREE THRU EARLY NEXT WEEK. THIS
PATTERN WOULD KEEP THE HOT AIR TO OUT WEST BUT SURPRISINGLY THE
AIR IN THE TROUGH IS NOT ALL COOL. THIS WOULD KEEP TEMPS NEAR
NORMAL WITH UNSETTLED CONDITIONS.

SPECIFICALLY...WED NIGHT SHOULD FEATURE A SECONDARY PUSH OF THE
COOLER AND DRIER SFC AIR IN NW FLOW...WITH PERHAPS A FEW SHRA IN
THE MTNS. THU AND FRI LOOK MAINLY DRY AS WEAK SFC HIGH BUILDS IN
BENEATH NEARLY ZONAL FLOW ALOFT. THE FORECAST BECOMES MUCH MORE
MUDDLED FOR THE WEEKEND AS THE 00Z MEDIUM RANGE MODELS SHOW QUITE
DIVERGENT SOLNS...WHICH RANGE FROM THE GEMS COMPLETE MISS OF A
COASTAL LOW WELL TO THE SOUTH...TO THE EUROS WINTER-LIKE COASTAL
BOMB. NOT MUCH CONFIDENCE IN THE FORECAST BEYOND FRIDAY AT THIS
POINT. GIVEN THAT ALL MODELS LOOK TO BE DEALING WITH CONVECTIVE SCALING
ISSUES AND AT TIMES DO NOT MAKE METEOROLOGICAL SENSE...HAVE OPTED
TO GO WITH JUST CHC POPS SAT-SUN...WITH THE BEST CHC SAT
NIGHT...AS THIS IS CLOSEST TO WHAT MIGHT CALLED MODEL
CONSENSUS...AND AGREES WITH SUPERBLEND. SEE WPC EXTENDED FORECAST
DISCUSSION /PMDEPD/ FOR A GOOD EXPLANATION OF THE MODEL ISSUES
WITH THIS SYSTEM. STILL...ONE THING TO TAKE HOME ABOUT THE MODELS
IN THE MEDIUM TO LONG RANGE IS THAT THEY ARE PROBABLY PICKING UP
ON SOMETHING...BUT HOW THAT PANS OUT AND WHAT ITS IMPACTS WILL BE
NEED TO BEEN FROM A SHORTER TIMEFRAME THAN DAYS 5 AND 6.

TEMPERATURES THU AND FRI WILL SEE HIGHS IN THE LOW 70S NORTH TO
AROUND 80 IN INTERIOR SW ME AND SRN NH...WITH OVERNIGHT MOSTLY IN
THE 50S. DEPENDING ON HOW THE SYSTEM OVER THE WEEKEND
PLAYS...AND ASSUMING IT AMOUNTS MORE TO SHOWERS AND SOME COOLER
N-NE FLOW...DAYTIME HIGHS WILL BE IN THE 70S AND OVERNIGHT LOWS IN
THE MID 50S TO LOW 60S. SHOULD SEE AT LEAST SLIGHT WARM UP EARLY
NEXT WEEK.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WED/ ... AREAS OF MVFR IN SHRA/TSRA WITH LCL
IFR PSBL IN +TSRA ALONG WITH STRONG WIND GUSTS AND LARGE HAIL
THROUGH 02Z. AREAS OF STRATUS AND FOG WITH LCL IFR TONIGHT. AREAS
OF MVFR WED IN SHRA/TSRA.

LONG TERM...MAINLY VFR THURSDAY THROUGH SATURDAY...ALTHOUGH HIGH
PROBABILITY OF VLY FOG AT KHIE/KLEB WED AND THU NIGHT.

&&

.MARINE...
SHORT TERM...PERSISTENT SSW FLOW AHEAD OF SLOWLY APPROACHING COLD
FRONT WILL KEEP WINDS AND SEAS JUST BELOW SCA THRESHOLDS THRU
THIS EVENING. SCA WAS DROPPED WITH NEW MARINE PACKAGE THIS
MORNING.

LONG TERM...THU AND FRI WILL SEE CONDS COMFORTABLY BELOW SCA
LVLS. DEPENDING ON TRACK OF LOW PRESSURE THIS WEEKEND COULD SEE
A PERIOD OF SCA WINDS SEAS OVER THE WEEKEND.

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...MARINE
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...KIMBLE
AVIATION...MARINE
MARINE...KIMBLE/MARINE
Hazardous weather outlook, Aug 4, 12:20 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1220 PM EDT TUE AUG 4 2015

MEZ007>009-012>014-018>028-NHZ001>015-051630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
1220 PM EDT TUE AUG 4 2015

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-051630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1220 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 12:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1232 PM EDT TUE AUG 4 2015

NHZ005-007-008-041700-
MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
1232 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 100 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR WEST WINDSOR...MOVING TO THE
  NORTHEAST AT 35 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  NEWPORT...
  ENFIELD...
  CORNISH...
  AND SUNAPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4339 7240 4345 7239 4347 7239 4349 7238
      4352 7240 4354 7238 4357 7238 4360 7234
      4373 7203 4336 7200 4337 7241 4338 7242
TIME...MOT...LOC 1630Z 245DEG 30KT 4346 7240

LEGRO
Local storm report, Aug 4, 12:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     MARINE TSTM WIND ISLE OF SHOALS          42.97N  70.62W
08/04/2015  M41 MPH          ANZ154             NH   C-MAN STATION

&&

EVENT NUMBER GYX1500223

LEGRO
Special weather statement, Aug 4, 12:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT TUE AUG 4 2015

NHZ007-011-041715-
CHESHIRE NH-SULLIVAN NH-
1239 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 115 PM EDT

* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM OVER PUTNEY...MOVING TO THE
  NORTHEAST AT 30 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARLOW...
  SULLIVAN...
  SURRY...
  GILSUM...
  AND DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
      4300 7244 4305 7247 4308 7244 4310 7244
      4312 7243 4323 7217 4289 7205 4283 7254
      4287 7256
TIME...MOT...LOC 1636Z 237DEG 28KT 4295 7250

LEGRO
Special weather statement, Aug 4, 12:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1255 PM EDT TUE AUG 4 2015

NHZ005-007-008-041730-
MERRIMACK NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
1255 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  SULLIVAN COUNTY IN NEW HAMPSHIRE

* UNTIL 130 PM EDT

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF NEWPORT...MOVING TO
  THE EAST AT 30 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW LONDON...
  CANAAN...
  CORNISH...
  SUNAPEE...
  AND GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4345 7239 4347 7239 4348 7238 4349 7238
      4351 7240 4354 7238 4356 7238 4369 7199
      4338 7191 4340 7240
TIME...MOT...LOC 1651Z 252DEG 28KT 4349 7221

LEGRO
Special weather statement, Aug 4, 1:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT TUE AUG 4 2015

MEZ008-009-041745-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-
111 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SOMERSET COUNTY IN MAINE
  NORTHERN FRANKLIN COUNTY IN MAINE

* UNTIL 145 PM EDT

* AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM 9 MILES NORTH OF CARRABASSETT VALLEY...MOVING
  TO THE NORTHEAST AT 20 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  THE FORKS...
  FLAGSTAFF LAKE...
  LAKE MOXIE...
  AND CARATUNK.

LAT...LON 4527 6970 4526 6970 4510 7016 4525 7030
      4548 6990
TIME...MOT...LOC 1709Z 237DEG 16KT 4522 7015
Special weather statement, Aug 4, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
113 PM EDT TUE AUG 4 2015

NHZ001>003-041745-
NORTHERN GRAFTON NH-NORTHERN COOS NH-SOUTHERN COOS NH-
113 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN COOS COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 145 PM EDT

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER PASSUMPSIC...MOVING TO THE NORTHEAST AT
  45 MPH.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  LANCASTER...
  BARNET...
  NORTH STRATFORD...
  AND STRATFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4432 7203 4435 7182 4440 7179 4441 7171
      4449 7163 4448 7163 4450 7158 4454 7158
      4456 7160 4456 7156 4459 7154 4475 7163
      4479 7157 4487 7154 4448 7129 4416 7204
      4419 7206 4424 7205 4428 7207
TIME...MOT...LOC 1712Z 241DEG 39KT 4435 7203

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:36 PM EDTSpecial Weather StatementGYX39 min
Aug 3, 10:10 PM EDTSpecial Weather StatementGYXYork50 min
Aug 3, 11:45 PM EDTSpecial Weather StatementGYXYork45 min
Aug 4, 12:31 AM EDTSpecial Weather StatementGYXSagadahoc44 min
Aug 4, 8:27 AM EDTSpecial Marine WarningGYX63 min
Aug 4, 1:05 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford55 min
Aug 4, 1:11 PM EDTSpecial Weather StatementGYXSomerset34 min
Aug 4, 1:46 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset44 min
Aug 4, 2:17 PM EDTSevere Thunderstorm WarningGYXSomerset58 min
Aug 4, 2:29 PM EDTSevere Thunderstorm WarningGYXOxford38 min
Aug 4, 2:50 PM EDTSevere Thunderstorm WarningGYXOxford40 min
Aug 4, 2:54 PM EDTSevere Thunderstorm WarningGYXYork51 min
Aug 4, 3:13 PM EDTSevere Thunderstorm WarningGYXYork62 min
Aug 4, 3:16 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset44 min
Aug 4, 3:18 PM EDTSevere Thunderstorm WarningGYXCumberland, York57 min
Aug 4, 3:41 PM EDTSpecial Marine WarningGYX64 min
Aug 4, 3:45 PM EDTSevere Thunderstorm WarningGYXCumberland45 min
Aug 4, 3:55 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Somerset, Waldo39 min
Aug 4, 4:10 PM EDTSpecial Weather StatementGYXYork35 min
Aug 4, 4:16 PM EDTSpecial Marine WarningGYX29 min
Aug 4, 4:24 PM EDTSevere Thunderstorm WarningGYXCumberland, York51 min
Aug 4, 4:30 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset, Waldo60 min
Aug 4, 4:40 PM EDTSevere Thunderstorm WarningGYXCumberland, Lincoln, Sagadahoc22 min
Aug 4, 4:58 PM EDTSevere Thunderstorm WarningGYXCumberland, York47 min
Aug 4, 5:26 PM EDTSpecial Marine WarningGYX64 min
Aug 4, 5:31 PM EDTSevere Thunderstorm WarningGYXCumberland, Lincoln, Sagadahoc20 min
Aug 4, 5:44 PM EDTSevere Thunderstorm WarningGYXCumberland, York29 min
Aug 3, 8:09 PM EDTSpecial Weather StatementGYXMerrimack36 min
Aug 3, 8:12 PM EDTSevere Thunderstorm WarningGYXCoos32 min
Aug 3, 8:27 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Hillsborough, Merrimack, Rockingham, Strafford48 min
Aug 3, 10:59 PM EDTSpecial Weather StatementGYXStrafford46 min
Aug 4, 8:06 AM EDTSpecial Weather StatementGYXRockingham24 min
Aug 4, 12:18 PM EDTSpecial Weather StatementGYXCoos57 min
Aug 4, 12:32 PM EDTSpecial Weather StatementGYXSullivan28 min
Aug 4, 12:39 PM EDTSpecial Weather StatementGYXCheshire36 min
Aug 4, 12:45 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan45 min
Aug 4, 12:55 PM EDTSpecial Weather StatementGYXSullivan35 min
Aug 4, 1:24 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton66 min
Aug 4, 1:28 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan47 min
Aug 4, 1:29 PM EDTSpecial Weather StatementGYXGrafton31 min
Aug 4, 1:34 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough28 min
Aug 4, 1:38 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack52 min
Aug 4, 1:51 PM EDTSpecial Weather StatementGYXCheshire24 min
Aug 4, 2:05 PM EDTSevere Thunderstorm WarningGYXCarroll40 min
Aug 4, 2:08 PM EDTSpecial Weather StatementGYXRockingham37 min
Aug 4, 2:10 PM EDTSpecial Weather StatementGYXHillsborough35 min
Aug 4, 2:30 PM EDTSevere Thunderstorm WarningGYXBelknap, Hillsborough, Merrimack, Rockingham, Strafford45 min
Aug 4, 2:38 PM EDTSpecial Weather StatementGYXCarroll52 min
Aug 4, 4:51 PM EDTSpecial Weather StatementGYXCarroll24 min
Aug 4, 5:33 PM EDTSpecial Weather StatementGYXSullivan27 min
Aug 4, 5:59 PM EDTSpecial Weather StatementGYXSullivan31 min
Aug 4, 6:07 PM EDTSevere Thunderstorm WarningGYXHillsborough, Merrimack, Sullivan53 min

Nearby

Special Weather Statements in Vermont, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.